Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2011, 6:23 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2011, 6:23 PM CDT (23:23 UTC)
- Expired
- Mar 29, 2011, 7:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 7 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 6:30 PM CDT | HAIL 1 | Shreveport, LA | BROADCAST MEDIA REPORTED 1 INCH HAIL. |
| Mar 29, 7:00 PM CDT | HAIL 1.25 | 3 Se Bossier City, LA | REPORT OF HAIL RANGING FROM 1 INCH TO 1 1/4 INCH IN SIZE. |
| Mar 29, 7:00 PM CDT | HAIL 1.5 | Bossier City, LA | REPORT OF HAIL RANGING FROM 1 INCH TO 1 1/2 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
560
WUUS54 KSHV 292323
SVRSHV
LAC015-017-300030-
/O.NEW.KSHV.SV.W.0031.110329T2323Z-110330T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF BOSSIER CITY...
CENTRAL CADDO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SHREVEPORT...
* UNTIL 730 PM CDT
* AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREENWOOD...OR 14 MILES WEST OF SHREVEPORT...AND MOVING NORTHEAST
AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLANCHARD...BENTON AND HAUGHTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3235 9402 3243 9405 3257 9404 3292 9350
3248 9345
TIME...MOT...LOC 2323Z 242DEG 28KT 3248 9400
$$
PARKER1 follow-up statement
061
WWUS54 KSHV 300004
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 PM CDT TUE MAR 29 2011
LAC015-017-300030-
/O.CON.KSHV.SV.W.0031.000000T0000Z-110330T0030Z/
CADDO LA-BOSSIER LA-
704 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR BOSSIER AND CADDO PARISHES...
AT 659 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR FERGUSON...OR 7 MILES NORTH OF BOSSIER
CITY...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED
CHUTE...BODCAU...LINTON...HAUGHTON...FILLMORE...PRINCETON...BELLEVUE
AND IVAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3242 9373 3246 9375 3266 9378 3292 9350
3248 9345
TIME...MOT...LOC 0004Z 242DEG 28KT 3263 9366
$$
PARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:55 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 29, 2:55 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT TUE MAR 29 2011 .DISCUSSION... A REINFORCING COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION TONIGHT... BRINGING SCATTERED TO NUMEROUS SHOWERS AND TSTMS. AS THE FRONT INTERSECTS A NORTHWARD MOVING WARM FRONT AND A STRONG MID LEVEL SHORT WAVE APPROACHES FROM THE WEST...SOME OF THE THUNDERSTORMS WILL HAVE A POTENTIAL TO BECOME STRONG TO SEVERE...ESPECIALLY ACROSS THE SOUTHERN ZONES SOUTH OF INTERSTATE 20. RAIN CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST LATE TONIGHT INTO WEDNESDAY MORNING AS THE FRONT BRINGS IN MORE STABLE AND DRIER AIR. HOWEVER...WILL HOLD ON TO SOME ISOLATED SHOWERS BEHIND THE FRONT FOR WEDNESDAY NIGHT AS ANOTHER...FAIRLY DEEP SHORT WAVE MOVES INTO THE REGION. MODELS HAVING SOME DISAGREEMENT WITH RAIN CHANCES WITH THIS FEATURE...WITH GFS NOT VERY OPTIMISTIC. BUT LACK OF MOISTURE WILL HOLD DOWN ANY SIGNIFICANT QPF...SO FOR NOW WILL DO THE SAME. IT WILL BE UNSEASONABLY COOL UNTIL THURSDAY AFTERNOON...THEN TEMPS SHOULD REACH NORMAL FOR THE LAST DAY OF MARCH. LOOKS LIKE FRIDAY THROUGH THE WEEKEND WILL BRING WARMER THAN NORMAL READINGS...ESPECIALLY BY SUNDAY AND MONDAY. GFS NOW BRINGS A STRONG FRONT INTO THE REGION MONDAY NIGHT...AND THIS SHOULD BRING A CHANCE OF SOME SEVERE SPRING STORMS. && .AVIATION... MOSTLY MVFR CIGS...CONTINUE ACROSS THE AREA THIS AFTN...WITH A COLD FRONT PRODUCING SCATTERED SHOWERS AND ISOLD TSTMS ENTERING SE OK...AND A WARM FRONT NEAR I-10 TAKING ITS TIME MOVG NORTH. CONVECTION ELEVATED WITH COLD FRONT...AND POTENTIAL FOR DEEPER CONVECTION WITH WARM FRONT TO THE SOUTH. WARM FRONT MAY PRODUCE STG TSTMS VCNTY LFK TERMINAL WELL AFTER 0Z WED...WHILE COLD FRONT PASSAGE BRINGING LOWERING MVFR CIGS...PSBL WIDESPREAD IFR CIGS DURG THE OVERNIGHT. SOME PATCHY LIGHT RAIN OR DRIZZLE MAY ALSO LOWER VSBYS. CONDITIONS TO IMPROVE WED AFTN ACROSS CWA WITH CIGS BECMG SCATTERED...PERHAPS BEFORE 18Z ACROSS THE EAST TX TERMINALS./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 46 61 44 67 50 / 70 20 20 10 10 MLU 49 61 43 66 50 / 70 30 20 10 10 DEQ 39 59 39 64 46 / 40 10 20 20 20 TXK 42 60 41 66 47 / 60 10 20 20 20 ELD 45 61 39 66 47 / 70 20 20 20 20 TYR 43 62 43 69 53 / 60 10 20 10 10 GGG 44 61 42 69 51 / 70 20 20 10 10 LFK 50 63 44 72 52 / 70 30 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/07
Hazardous weather outlook, Mar 29, 12:23 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1223 PM CDT TUE MAR 29 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1223 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON INTO THIS EVENING ACROSS MUCH OF THE FOUR STATE REGION. A SHORT WAVE TROUGH COMBINED WITH UNSTABLE AIR ALOFT AND A SURFACE WARM FRONT MAY RESULT IN THE DEVELOPMENT OF STRONG THUNDERSTORMS. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL CONTINUE INTO LATE WEDNESDAY BEFORE TAPERING OFF FROM THE WEST. SOME OF THE STORMS MAY BE STRONG TO SEVERE EARLY WEDNESDAY. ANOTHER UPPER TROUGH WILL BE APPROACHING WEDNESDAY NIGHT INTO THURSDAY KEEPING THUNDERSTORMS ACTIVE... BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THE NEED FOR ACTIVATION OF STORM SPOTTER NETWORKS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LOW TODAY AND TONIGHT. HOWEVER...IF A STORM DOES OCCUR...ANY REPORTS OF HAIL OR WIND DAMAGE RELAYED TO THE NATIONAL WEATHER SERVICE WILL BE APPRECIATED.
In the hours before
Special weather statement, Mar 29, 4:58 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CDT TUE MAR 29 2011
LAZ022-292230-
LA SALLE-
458 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
JENA AND MIDWAY...
AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF MIDWAY...OR 24 MILES
NORTHEAST OF PINEVILLE...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Mar 29, 5:00 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT TUE MAR 29 2011
TXZ150>153-292300-
NACOGDOCHES-PANOLA-RUSK-SHELBY-
500 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RUSK AND PANOLA...
IN EASTERN TEXAS...
SHELBY AND NACOGDOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER...GARRISON...TENAHA AND TIMPSON...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GARRISON...OR 13 MILES NORTHEAST
OF NACOGDOCHES...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Mar 29, 5:03 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT TUE MAR 29 2011
LAZ013-019-021-292245-
CALDWELL-JACKSON-WINN-
503 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS AND GRAYSON...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WINNFIELD...
MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Mar 29, 5:27 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT TUE MAR 29 2011
TXZ126-137-138-150-292330-
GREGG-HARRISON-MARION-RUSK-
527 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MARION...HARRISON...GREGG AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
HALLSVILLE...JEFFERSON...KARNACK...MARSHALL...SMITHLAND...WASKOM
AND WOODLAWN...
AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF HALLSVILLE...OR 11
MILES SOUTHEAST OF LONGVIEW...MOVING EAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Mar 29, 5:47 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT TUE MAR 29 2011
LAZ012-013-018-019-292330-
BIENVILLE-JACKSON-NATCHITOCHES-WINN-
547 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BIENVILLE AND NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO...
AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 16 MILES NORTHEAST OF CAMPTI...OR 18
MILES SOUTHWEST OF JONESBORO...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Mar 29, 6:19 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 PM CDT TUE MAR 29 2011
LAZ001-002-TXZ138-151-300000-
BOSSIER-CADDO-HARRISON-PANOLA-
619 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
IN NORTHEAST TEXAS...
HARRISON AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BENTON...BLANCHARD...BOSSIER CITY...GREENWOOD...HAUGHTON...
SHREVEPORT AND WASKOM...
AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WASKOM...OR 16 MILES WEST OF
SHREVEPORT...MOVING EAST AT 35 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 5:35 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.